Heavy legs with stinging pain


#1

Hi all,

I've been looking up symptoms online for mum who seems to be deteriorating.  Although Sinamet has helped with the tremor in her left arm, she is struggling with her lower back and legs. 

She complains of feeling 'stiff as a board' very often, as well as her back and legs feeling tight, heavy and like lead with constant severe stinging pain.

I know Parkinsons can cause lead like rigidity and tight or stiff muscles but I wonder about the heavy feeling in ones legs, as though they've been dipped in concrete

Her stinging is very worrying as she is in constant pain.  Although she keeps gently active through the day, it just seems to aggravate the pain.

An autonomic test was borderline and a nerve conduction test, as the consultant said, showed the nerves in her legs were 'worn out' or that it was 'wear and tear', with them sending the wrong signals. 

I'm not sure exactly what was meant by that, I have tried searching online, but I do wonder if the Parkinsons is causing the heavy, tightness and aggravating the nerves which are sensitive to this stinging.

Mum wonders if it's coming from her back or Parkinsons so we would like to hear from others if they have suffered from the same type of symptoms.


#2

HI PARKPOST. i have suffered with pain in my legs really bad like a striking pain all the time in my earlier days of  pd ,was first put on ammitripyline at night time really helped with pain,also helps with sleep,later on the pain came back in my legs was put on gabapentin this really helped have remained pain free for years while taking these nerve pain tablets as my nerve endings are destroyed.also have lumber facet joint injections for lower back pain.hope this helps you can research meds.


#3

Hi gus,

I forgot to mention she's had Amil and Gabapentin in the past.  They helped with sleep but not the pain unfortunately, she has since been on Pregabalin.  In higher doses it may have taken the edge but not enough and is difficult to tolerate with side affects.  Oxinorm, prescribed after a hip replacement 12 months ago, can help a little some days but she can't take it too often.

I feel for her as she's a fighter who has stuck to her meds and physio but it's grinding her down.  I do what I can but I'm on a high dose of Pregab myself.  I've been looking up her symptoms online for years now.

Glad to hear that you've had some joy with meds for pain.  I can imagine nerves sending the wrong signal but would like to find something that helps explain 'worn out' nerves.  This lead like heavy feeling also makes me wonder if it is indeed Parkinsons?

Take care


#4

sorry i could not  help! heard pregab good maybe gp could up her dose,more tablets im on 36 aday where does it end! hope you mum feels better soon!


#5

Park post

your mum sounds like a trooper but it is frustrating when you do all you can and still feel bad.

 I also get the leg pain and wondered if your mother had had a diagnosis yet

 

Andy